Alert archive / Wyoming / High Wind Watches in 2011
High Wind Watch 2, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Jan 15, 2011, 3:29 PM MST for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Jan 16, 2011, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 15, 2011, 3:29 PM MST (22:29 UTC)
- In effect from
- Jan 16, 2011, 5:00 AM MST
- Expired
- Jan 16, 2011, 2:47 AM MST
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2188 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
073 WWUS75 KRIW 152229 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 329 PM MST SAT JAN 15 2011 ...VERY STRONG WINDS POSSIBLE ALONG AND EAST OF THE ABSAROKA MOUNTAINS SUNDAY THROUGH SUNDAY EVENING... .A VERY STRONG JET STREAM MAY COMBINE WITH FAVORABLE ATMOSPHERIC CONDITIONS TO PRODUCE HIGH WINDS ALONG THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS SUNDAY INTO SUNDAY EVENING. WYZ002-161200- /O.NEW.KRIW.HW.A.0002.110116T1200Z-110117T0300Z/ ABSAROKA MOUNTAINS- 329 PM MST SAT JAN 15 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING. * SUMMARY AND TIMING...VERY STRONG AND POTENTIALLY DAMAGING SOUTHWEST WINDS MAY DEVELOP ON SUNDAY AND CONTINUE INTO SUNDAY EVENING. * WIND...SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 80 MPH ARE POSSIBLE. * IMPACTS...TRAVEL ALONG THE CHIEF JOSEPH HIGHWAY MAY BE SEVERELY IMPACTED ON SUNDAY DUE TO VERY STRONG AND ERRATIC WIND GUSTS AND AREAS OF BLOWING SNOW. SUDDEN SHARP WIND GUSTS COULD ALSO CAUSE TEMPORARY LOSS OF CONTROL OF YOUR VEHICLE. USE EXTREME CAUTION OF TRAVEL IS PLANNED IN THE AREA SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$ WYZ003-161200- /O.NEW.KRIW.HW.A.0002.110116T1200Z-110117T0300Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 329 PM MST SAT JAN 15 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING. * SUMMARY AND TIMING...VERY STRONG AND POTENTIALLY DAMAGING SOUTHWEST WINDS MAY DEVELOP ON SUNDAY AND CONTINUE INTO SUNDAY EVENING. THE MOST LIKELY AREA FOR HIGH WINDS WILL BE JUST SOUTH OF CODY ON HIGHWAY 120 AND ALSO JUST SOUTH OF CLARK ALONG HIGHWAY 120 AND ALONG CANYON ROAD IN CLARK. * WIND...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE SUNDAY. EVEN STRONGER WINDS ARE EXPECTED ON THE WEST END OF CANYON ROAD JUST WEST OF CLARK WHERE GUSTS OVER 80 MPH ARE POSSIBLE. * IMPACTS...TRAVEL ALONG HIGHWAY 120 FROM JUST SOUTH OF CODY TO CLARK WILL LIKELY SEE VERY SHARP AND SUDDEN CROSS WINDS SUNDAY. USE EXTREME CAUTION IF TRAVELLING ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$ SKRBAC
1 follow-up statement
797 WWUS75 KRIW 160947 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 247 AM MST SUN JAN 16 2011 ...VERY STRONG WINDS LIKELY ALONG AND EAST OF THE ABSAROKA MOUNTAINS THROUGH THIS EVENING... .A VERY STRONG JET STREAM WILL COMBINE WITH FAVORABLE ATMOSPHERIC CONDITIONS TO PRODUCE HIGH WINDS ALONG THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS THROUGH THIS EVENING. WYZ002-162300- /O.UPG.KRIW.HW.A.0002.110116T1200Z-110117T0300Z/ /O.NEW.KRIW.HW.W.0002.110116T1200Z-110117T0300Z/ ABSAROKA MOUNTAINS- 247 AM MST SUN JAN 16 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...VERY STRONG AND POTENTIALLY DAMAGING SOUTHWEST TO WEST WINDS WILL DEVELOP ON TODAY AND CONTINUE INTO THIS EVENING. * WIND...SOUTHWEST WINDS OF 45 TO 55 MPH WITH GUSTS TO 80 MPH ARE POSSIBLE. * IMPACTS...TRAVEL ALONG THE CHIEF JOSEPH HIGHWAY WILL BE SEVERELY IMPACTED ON DUE TO VERY STRONG AND ERRATIC WIND GUSTS AND AREAS OF BLOWING SNOW. SUDDEN SHARP WIND GUSTS COULD ALSO CAUSE TEMPORARY LOSS OF CONTROL OF YOUR VEHICLE. USE EXTREME CAUTION IF TRAVEL IS PLANNED IN THE AREA TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ003-162300- /O.UPG.KRIW.HW.A.0002.110116T1200Z-110117T0300Z/ /O.NEW.KRIW.HW.W.0002.110116T1200Z-110117T0300Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 247 AM MST SUN JAN 16 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...VERY STRONG AND POTENTIALLY DAMAGING SOUTHWEST WINDS WILL DEVELOP TODAY AND CONTINUE THROUGH THIS EVENING. THE AREAS OF GREATEST IMPACT FOR HIGH WINDS WILL BE JUST SOUTH OF CODY ON HIGHWAY 120 AND ALSO JUST SOUTH OF CLARK ALONG HIGHWAY 120 AND ALONG CANYON ROAD IN CLARK. * WIND...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE. EVEN STRONGER WINDS ARE EXPECTED ON THE WEST END OF CANYON ROAD JUST WEST OF CLARK WHERE GUSTS OVER 80 MPH ARE POSSIBLE. * IMPACTS...TRAVEL ALONG HIGHWAY 120 FROM JUST SOUTH OF CODY TO CLARK WILL LIKELY SEE VERY SHARP AND SUDDEN CROSS WINDS. USE EXTREME CAUTION IF TRAVELING TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Jan 15, 2:57 PM MST, 32 minutes earlier.
Area forecast discussion, Jan 15, 2:57 PM MST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 257 PM MST SAT JAN 15 2011 SHORT TERM...TONIGHT THROUGH TUESDAY MIXING GOING ON IN A LOT OF AREAS TODAY WITH INCREASING PRESSURE GRADIENT...INCREASED CLOUD COVER HAMPERING OVERNIGHT INVERSIONS AND INCREASED LEE TROUGHING WITH ARCTIC BOUNDARY JUST OFF TO THE NE. ALL THE BASINS WARMED AT LEAST INTO THE 30S WITH MANY AREAS WITH ANY BREEZE AT ALL WARMING INTO THE 40S. FIRST SHORTWAVE IS MOVING INTO MT ATTM WITH MOST OF THIS ENERGY STAYING TO THE NORTH. ISENTROPIC UPGLIDE WILL INCREASE ACROSS THE WEST LATE TONIGHT AND CONTINUE THROUGH SUNDAY AND EVEN SUNDAY NIGHT. AT LEAST TWO EMBEDDED SHORTWAVES WILL MOVE THROUGH THE FLOW AS STRONG 150KT+ JET COMES ONSHORE AND SAGS SWD SUNDAY INTO SUNDAY NIGHT. THE WARM ADVECTION PATTERN WILL MAKE FOR A CHALLENGING FORECAST FOR THE JACKSON AND STAR VALLEYS AS INITIAL SNOW SUNDAY MORNING WILL LIKELY MIX WITH OR CHANGE TO RAIN IN THE LOWER PORTIONS OF THE VALLEYS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT AS GRADUAL H7-H8 WARMING OCCURS. H7 TEMPS START NEAR -6C BUT WARM TO BETWEEN -2C AND -3C SUNDAY EVENING. THE HIGHER PARTS OF THE VALLEYS MAY STAY SNOW PRODUCING SOME SIGNIFICANT SNOWFALL WHILE OTHER AREAS SEE ONLY AN INCH OR TWO BETWEEN SUNDAY AND MONDAY. THE MOUNTAINS WILL LIKELY SEE SIGNIFICANT FALL...MAINLY FOR THE TETONS AND GROS VENTRES SOUTH TO THE WYOMING AND SALT RANGES. A WINTER STORM WATCH HAS BEEN POSTED FOR THESE AREAS FROM 3AM SUNDAY THROUGH 5 PM MONDAY. ADDITIONAL LIGHT SNOW WILL FALL TONIGHT AND LIKELY CONTINUE MONDAY NIGHT AND TUESDAY. THE RIGHT FRONT QUAD OF THE JET MAY AID IN HIGH WIND POTENTIAL FOR THE EAST SLOPE OF THE ABSAROKAS AND CODY FOOTHILLS ON SUNDAY. LCL WRF HAS A STRONG GAP FLOW SIGNATURE WITH SOME POTENTIAL FOR A MTN WAVE EVENT WITH STABLE MTN TOP LAYER AND SOME LEE BENDING OF THE ISENTROPES. VARIOUS FROUDE CALCULATIONS ALSO SHOW SOME POTENTIAL WITH THE NUMBER BEING NEAR 1 AT TIMES. THE WIND CORRIDOR ALSO LOOKS VERY WINDY BUT NW MID LEVEL FLOW IS NOT OPTIMAL SUNDAY INTO SUNDAY NIGHT. WORTH WATCHING YET BUT STICKING WITH GENERAL 20 TO 30KT SUSTAINED WINDS WITH GUSTS OF 40 TO 50 MPH. THE GREENS AND RATTLESNAKES WILL BE THE ONE TO WATCH VERY CLOSELY. THAT FIRST WAVE THAT GETS THE SNOW CRANKING IN THE WEST SUNDAY MORNING THEN PUSHES EAST OF THE DIVIDE LIKELY CREATING A SWATH OF RAIN AND SNOW ACROSS OUR NERN ZONES LATE SUNDAY MORNING INTO THE AFTERNOON. THE JET THEN SAGS SWD OVER THE WATCH AREA FOR INCREASING WINDS AND CONTINUED SNOWFALL ALONG WITH A SLOWLY DESTABILIZING AIRMASS INTO MONDAY MORNING. SECOND SHORTWAVE WILL ALSO BRING AN INCREASED CHANCE OF PCPN EAST OF THE DIVIDE ON MONDAY ALONG WITH A LOT OF WIND. WIND RIVER BASIN WILL BE ONE AREAS TO WATCH MONDAY WITH INCREASING W TO E PRESSURE GRADIENT...STRONG WINDS ALOFT AND CAA. SOME THREAT ON SUNDAY OR SUNDAY NIGHT WITH NW-SE JET CORE ALOFT BUT EVEN THE LCL WRF IS KEEPING LGT AND VARIABLE WINDS OVER THE AREA. STILL WORTH KEEPING AN EYE ON AS WE HAD 30KT WINDS TODAY. GFS HAS VERY WARM TEMPS ON MONDAY AND FORECAST GENERALLY LEANED ON COOLER BUT STILL MILD MET GUIDANCE. HARD TO SEE NEARLY 60 IN LANDER ON MONDAY WITH FORECAST H5 TEMPS OF -5 COMBINED WITH CLOUD COVER AND STRONG WINDS. SOME LIGHT SNOW WILL CONTINUE OUT WEST THROUGH TUESDAY AND IN THE NRN MTNS. LONG TERM...TUESDAY NIGHT THROUGH SATURDAY NORTHWEST FLOW PERSISTS OVER AREA THROUGH THIS PERIOD. SNOW LIKELY IN THE WESTERN MOUNTAINS AND FAR WEST VALLEYS AHEAD OF A COLD FRONT ON TUESDAY. THIS MODIFIED ARCTIC FRONT WILL PUSH SOUTH ACROSS CENTRAL WYOMING TUESDAY NIGHT/WEDNESDAY MORNING USHERING IN CHANCES OF SNOW AND MUCH COLDER TEMPERATURES. MOSTLY DRY AND COOL CONDITIONS EXPECTED TO FOLLOW ON THURSDAY. A RETURN TO NEAR NORMAL TEMPERATURES WITH CHANCES OF SNOW RETURNING TO THE WEST...AND LESSER SO ACROSS THE NORTH...EXPECTED FRIDAY AND SATURDAY. LATEST ECMWF HAS FINALLY NIXED THE CLOSING OFF A SW LOW ON BACKSIDE OF LONGWAVE TROUGH OVER CENTRAL NORTH AMERICA. THE ECMWF...AND TO A LESSER EXTENT THE GEM...SHOW A CROSS POLAR FLOW POURING INTO BACKSIDE OF THIS TROUGH TUESDAY AND WEDNESDAY...WITH THE ECMWF BRINGING -40C H5 COLD POOL INTO THE NORTHERN PLAINS ON WEDNESDAY. THE GFS WAS MORE PROGRESSIVE AND FLATTER WITH THE FLOW OVER NORTH AMERICA AND EASTERN PACIFIC. THE ECMWF SOLUTION IS PREFERRED FOR THIS FORECAST PERIOD. NW DIFLUENT FLOW INTO WEST PRECEDES STRONG SHORTWAVE THAT WILL DIG ACROSS NORTHERN GREAT BASIN ACROSS CENTRAL ROCKIES TUESDAY NIGHT AND WEDNESDAY. THUS...THE BEST POTENTIAL FOR SIGNIFICANT SNOWFALL IN THE WEST DURING THIS PERIOD WILL BE ON TUESDAY. DIGGING UPPER TROUGH WILL PULL ARCTIC FRONT OVER NORTHERN PLAINS BACK AGAINST THE DIVIDE...SPREADING CHANCES OF LIGHT SNOW ACROSS CENTRAL WYOMING TUESDAY NIGHT THROUGH WEDNESDAY WITH THESE CHANCES SHIFTED EAST...MAINLY DOWN THE INTERSTATE 25 CORRIDOR WEDNESDAY NIGHT. ECMWF SLOWER TO MOVE COLDER AIRMASS OUT OF AREA LATE IN THE WEEK...KEEPING MORE AMPLIFIED NW FLOW OVER AREA WITH A COUPLE OF CLIPPERS IN THE FLOW FRIDAY AND SATURDAY. MAIN CHANGES TO THE ONGOING TEST BED...TEMPERATURES WERE ADJUSTED DOWNWARD FROM BCCONSALL GUIDANCE...ESPECIALLY ON WEDNESDAY AND THURSDAY...AND CONSALL POPS WERE ADJUSTED UPWARD TO CHANCE CATEGORY BEHIND ARCTIC FRONT TUESDAY NIGHT THROUGH WEDNESDAY NIGHT ACROSS CENTRAL AREAS. AVIATION... A STRONG NORTHWEST FLOW WILL USHER IN AMPLE PACIFIC MOISTURE INTO WYOMING FOR THE NEXT COUPLE OF DAYS. SEVERAL WEATHER DISTURBANCES WITHIN THE FLOW WILL DUMP HEAVY SNOW AMOUNTS OVER FAR WESTERN WYOMING WITH ONE SUCH FEATURE DELIVERING INCREASING SNOWFALL TO FAR WESTERN WYOMING LATE TONIGHT AND INTO SUNDAY AND WILL BE AIDED BY A STRONG AREA OF WINDS WITHIN THE JET STREAM ALOFT. THIS WILL RESULT IN GRADUALLY LOWERING CIGS AND VSBY FOR KJAC AFTER 00Z THIS EVENING WITH WIDESPREAD IFR CONDITIONS AND MTN OBSCURATIONS EXPECTED BEFORE DAWN. THE SNOW MAY MIX WITH OR CHANGE TO RAIN BY LATE SUNDAY AFTERNOON...ESPECIALLY BELOW 6000 FEET IN THE WESTERN VALLEYS WHERE MVFR CONDITIONS WILL BECOME MORE PREVALENT. KPNA...AND TO A LESSER EXTENT...KBPI WILL EXPERIENCE MVFR CONDITIONS BY 09Z ALONG WITH MTNS OBSCURATIONS THAT WILL CONTINUE THROUGH SUNDAY. EAST OF THE CONTINENTAL DIVIDE DRIER AND WINDY CONDITIONS ARE EXPECTED. VERY STRONG WEST WINDS OF 60 MPH WITH GUSTS IN EXCESS OF 80 MPH ARE POSSIBLE ACROSS THE EAST SLOPE OF THE ABSAROKA MOUNTAINS AND SOME OF THE CODY FOOTHILLS AFTER 09Z TONIGHT THROUGH SUNDAY. 25 TO 35 MPH WINDS ARE EXPECTED AT KCOD. OTHERWISE WEST SOUTHWEST WINDS OF 45 TO 55 MPH WINDS WITH GUSTS TO 65 MPH ARE EXPECTED ACROSS THE EAST SLOPE OF THE WIND RIVER MOUNTAINS DURING THIS TIME FRAME. WEST SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED ACROSS THE EAST SLOPE OF THE BIG HORN MOUNTAINS AND 30 TO 40 MPH WINDS WITH GUSTS TO 50 MPH FROM KRKS TO KCPR. AS THIS WEATHER FEATURE CROSSES THE DIVIDE...SCATTERED RAIN AND SNOW SHOWERS WILL SPREAD EAST INTO SWEETWATER COUNTY INCLUDING KRKS BY 12Z SUNDAY. SCATTERED RAIN AND SNOW SHOWERS WILL SPREAD TO OTHER AREAS EAST OF THE DIVIDE BY 18Z SUNDAY WITH RAIN AND SNOW LIKELY IN THE BIG HORN MOUNTAINS WHICH WILL LEAD TO LOCAL MVFR CONDITIONS AND MOUNTAIN OBSCURATIONS ALONG WITH SOME IFR CONDITIONS...ESPECIALLY IN THE BIG HORN MOUNTAINS. FIRE WEATHER... SNOW WILL BECOME WIDESPREAD ACROSS THE WEST OVERNIGHT INTO SUNDAY MORNING WITH SNOW CONTINUING THROUGH AT LEAST MONDAY. HOWEVER...ENOUGH WARM AIR WILL LIKELY WORK INTO THE WESTERN VALLEYS TO CREATE A RAIN...SNOW MIX OR EVEN A PERIOD OF RAIN IN THE LOWER VALLEYS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. WINDS WILL INCREASE ONCE AGAIN ACROSS THE WIND CORRIDOR FROM THE RED DESERT TO CASPER SUNDAY AND SUNDAY NIGHT AND ALSO ALONG THE EAST SLOPE OF THE ABSAROKAS AND CODY FOOTHILLS. EVEN THE EAST SLOPE OF THE WIND RIVER AND BIGHORNS WILL BE WINDY AT TIMES. AS A STRONG JET MOVES OVERHEAD...MOST MOUNTAIN AREAS WILL BE WINDY SUNDAY NIGHT INTO MONDAY. IT WILL ALSO BECOME WINDY IN THE WIND RIVER BASIN ON MONDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY EVENING WYZ002-003. WINTER STORM WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON WYZ012-024. && SHORT TERM...SKRBAC LONG TERM...AEM AVIATION...LIPSON FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jan 15, 2:35 PM MST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 235 PM MST SAT JAN 15 2011 WYZ001>020-022>030-161200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 203 PM MST SAT JAN 15 2011 ...WINTER STORM WATCH LATE TONIGHT THROUGH MONDAY FOR THE FAR WESTERN WYOMING MOUNTAINS... ...HIGH WIND WATCH LATE TONIGHT THROUGH EARLY SUNDAY EVENING FOR THE CODY FOOTHILLS AND THE EAST SLOPE OF THE ABSAROKA MOUNTAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT MOIST NORTHWEST FLOW ALOFT IS FORECAST TO CONTINUE THROUGH TONIGHT WEST OF THE CONTINENTAL DIVIDE. THIS WILL CONTINUE TO BRING PERIODS OF SNOW TO THE WESTERN MOUNTAINS AND FAR WEST VALLEYS TONIGHT. THE POTENTIAL FOR A MAJOR WINTER STORM IS GROWING ACROSS THE FAR WEST BEGINNING LATE TONIGHT. IN ADDITION...A HIGH WIND WILL BE POSSIBLE ACROSS THE EAST SLOPES OF THE ABSAROKA MOUNTAINS AND THE CODY FOOTHILLS BEGINNING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MOIST NORTHWEST FLOW ALOFT IS FORECAST TO CONTINUE THROUGH NEXT TUESDAY OVER THE REGION. THIS WILL CONTINUE BRING PERIODS OF SNOW TO THE WESTERN MOUNTAINS AND FAR WEST VALLEYS. THE POTENTIAL FOR A MAJOR WINTER STORM IS GROWING ACROSS THE FAR WEST SUNDAY THROUGH MONDAY. SNOWFALL IN EXCESS OF A FOOT IS POSSIBLE IN THE MOUNTAINS. SNOW AND RAIN IS POSSIBLE IN THE VALLEYS. THE MIXED PRECIPITATION COULD MAKE TRAVEL HAZARDOUS. IN ADDITION...HIGH WIND WILL BE POSSIBLE ACROSS THE EAST SLOPES OF THE ABSAROKA MOUNTAINS...CODY FOOTHILLS AND THE SOUTH CENTRAL WIND CORRIDORS ON SUNDAY INTO SUNDAY NIGHT. AN ARCTIC COLD FRONT WILL PUSH SOUTH ACROSS CENTRAL WYOMING TUESDAY NIGHT AND WEDNESDAY...USHERING IN MUCH COLDER TEMPERATURES AND CHANCES OF SNOW. EXPECT THE POTENTIAL FOR HAZARDOUS WINTER DRIVING CONDITIONS AND BITTER COLD WIND CHILLS OVER PORTIONS OF CENTRAL WYOMING TUESDAY NIGHT INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 3:16 PM MST | Winter Storm Watch | RIW | Fremont, Lincoln, Sublette, Teton | 11 hr |
Nearby
High Wind Watches in Wyoming, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.